It is currently Sat Aug 19, 2017 1:45 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: WEIGHT GAIN
PostPosted: Fri Nov 29, 2013 8:11 pm 
Offline
New Poster
New Poster

Joined: Fri Nov 29, 2013 5:48 pm
Posts: 3
I looked for this topic and couldn't find it. I started sub when I was 28 yrs old. I was 118lbs. Ive gained 30 some pounds in the last 4 years. Had my thyroid checked, etc. And i CANNOT lose ANY weight. Not 1 pound. I feel like it has to be the subs. Im down to 4mg/day however, even tapering hasnt helped with weight loss. Im at the point where i wont go out anymore, im severly depressed over it. I am also on effexor xr but my doc swears it doesnt cause weight gain. Anyone else that can relate, please reply...
and yes, i have done and currently exercise, diet, lifestyle change, etc.
thanks all

i just want to add that when i was using, i gained weight. I was clean for 10+ years before i picked up again but didnt use long before i went to subs


Top
 Profile  
 
 Post subject: Re: WEIGHT GAIN
PostPosted: Sat Nov 30, 2013 1:56 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I do not see any weight gain in patients on buprenorphine or Suboxone. I've had several people convinced that the Suboxone caused then to gain weight, to the point where they stopped Suboxone-- and after they were off it they continued to gain weight-- all except for the one guy who relapsed, who lost weight. I think that active using reduces weight strongly (I lost 30 pounds, and I was skinny already), but being on buprenorphine is essentially being on NOTHING (complete tolerance to a partial agonist equals zero opioid effects).

Realize that 3/4 of humans gain wait when they hit their 30's or so... talk to any moderately-sized person who doesn't take Suboxone, and they will have a story like yours. In other words.... you'll do better if you take full responsibility for your weight-- which is set from a combination of genetics, exercise, and food intake-- not Suboxone. If you focus on the REAL causes, you may be able to do something about it. You say that you exercise, so this doesn't apply to you---- but I'll hear many people complaining about weight, but say they don't exercise. Most fit people spend significant time working at it (at least 45 minutes, 4 days per week). Consider weight watchers--- one of the few programs that I've seen people have success with long-term. They help you learn which foods to avoid.

I know it is tempting to want to blame a medication... but just look around you at other people. All of them gained 30 pounds too!


Top
 Profile  
 
 Post subject: Re: WEIGHT GAIN
PostPosted: Sat Nov 30, 2013 11:14 am 
Offline
New Poster
New Poster

Joined: Fri Nov 29, 2013 5:48 pm
Posts: 3
Thanks for replying. I am convinced sub is a major contributor. Like I said, when I was using, I gained weight too. It wasn't til I was clean (from all drugs) that I lost weight. That's why I believe its the sub. there are more ppl around me that have not gained 30 lbs than there are. Every body is different iI guess


Top
 Profile  
 
Our Sponsors
 Post subject: Re: WEIGHT GAIN
PostPosted: Sat Nov 30, 2013 1:38 pm 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 419
When I have a patient that has a side effect they are convinced is being caused by a medication I ask them to do a risk/benefit analysis. They (not me) must decide if the benefit of the medication out weigh the bad effects. SSRI's and loss of libido are a good example. If the weight gain is unbearable then you must decide whether to stay on the Sub or not. Unfortunately there are not a lot of alternatives. PAX


Top
 Profile  
 
 Post subject: Re: WEIGHT GAIN
PostPosted: Mon Dec 09, 2013 5:54 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Wed Jul 31, 2013 3:39 pm
Posts: 311
suboxdoc wrote:
I do not see any weight gain in patients on buprenorphine or Suboxone. I've had several people convinced that the Suboxone caused then to gain weight, to the point where they stopped Suboxone-- and after they were off it they continued to gain weight-- all except for the one guy who relapsed, who lost weight. I think that active using reduces weight strongly (I lost 30 pounds, and I was skinny already), but being on buprenorphine is essentially being on NOTHING (complete tolerance to a partial agonist equals zero opioid effects).

Realize that 3/4 of humans gain wait when they hit their 30's or so... talk to any moderately-sized person who doesn't take Suboxone, and they will have a story like yours. In other words.... you'll do better if you take full responsibility for your weight-- which is set from a combination of genetics, exercise, and food intake-- not Suboxone. If you focus on the REAL causes, you may be able to do something about it. You say that you exercise, so this doesn't apply to you---- but I'll hear many people complaining about weight, but say they don't exercise. Most fit people spend significant time working at it (at least 45 minutes, 4 days per week). Consider weight watchers--- one of the few programs that I've seen people have success with long-term. They help you learn which foods to avoid.

I know it is tempting to want to blame a medication... but just look around you at other people. All of them gained 30 pounds too!

well stated, age does carry its con an this is one. bupe will not do this too you, using and reductions from bupe will.


Top
 Profile  
 
 Post subject: Re: WEIGHT GAIN
PostPosted: Tue Dec 10, 2013 6:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 423
If you gained weight while you were using opiates, you will probably gain while on opiods because it is essentially doing similiar things in your body.

i recently hired a trainer to work on myself, and I run 3 miles a day. I just make it part of my daily routine. Since then, I have stayed the same weight and I feel stronger. I also keep a food diary to just be able to look it over a see what I'm putting into my body and evaluate.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group